Issue No. 01 - January (1997 vol. 46)
DOI Bookmark: http://doi.ieeecomputersociety.org/10.1109/12.559800
<p><b>Abstract</b>—The paper presents chaotic systems of difference equations that can effectively encrypt information. Two classes of systems are presented: The first one (Class 1) is optimized for secure communications over reliable channels, while the second (Class 2) tolerates transmission noise at the expense of reduced parameter space size. The nonlinearity of these systems is achieved by designing proper piecewise linear functions and by using modulo operations. The utilization of additional nonlinear terms can improve the enciphering efficiency. The encrypting performance of the algorithms is evaluated analytically and by simulation experiments. Also, the case of an imperfect transmission channel that inserts noise in the transmitted signal is addressed and the design is modified in order to offer reliable secure transmission over channels with very small Signal to Noise Ratios.</p>
Communication, encryption, chaos, modulo operator, difference equation, large parameter space.
Tassos Bountis, Stergios Papadimitriou, Anastasios Bezerianos, "Secure Communication with Chaotic Systems of Difference Equations", IEEE Transactions on Computers, vol. 46, no. , pp. 27-38, January 1997, doi:10.1109/12.559800